Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 9, 2005, 5:26 AM CDT for Butler County, Marion County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 5:26 AM CDT (10:26 UTC)
- Expired
- Jun 9, 2005, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Butler County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 56 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4205 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 091028 FFWICT KSC015-115-091630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 526 AM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWEST BUTLER COUNTY IN SOUTH CENTRAL KANSAS. SOUTHERN MARION COUNTY IN CENTRAL KANSAS. * UNTIL 1130 AM CDT. * AT 420 AM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT FLASH FLOODING WAS OCCURRING IN NORTHERN BUTLER COUNTY. THE WORST FLOODING WAS OCCURRING NORTH AND EAST OF THE TOWN OF WHITEWATER. IN ADDITION...FLASH FLOODING WAS LIKELY OCCURRING SOUTHERN MARION COUNTY NEAR AND SOUTH OF THE TOWN OF PEABODY. ALTHOUGH THE HEAVY RAINFALL HAD MOVED OUT OF THE WARNED AREA...EXCESSIVE RUNOFF IS EXPECTED TO CONTINUE THIS MORNING. DOPPLER RADAR ESTIMATED THAT 6 TO 12 INCHES OF RAINFALL HAD OCCURRED SINCE EARLY WEDNESDAY EVENING IN SOUTHERN MARION AND NORTHWEST BUTLER COUNTIES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3790 9715 3793 9684 3824 9683 3820 9715 $$ JMC
1 follow-up statement
000 WGUS73 KICT 091621 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1115 AM CDT THU JUN 9 2005 KSC015-115-091625- MARION KS-BUTLER KS- 1115 AM CDT THU JUN 9 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BUTLER AND MARION COUNTIES HAS BEEN CANCELLED AND WILL SOON BE REPLACED WITH A FLOOD WARNING... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT. SINCE THE IMMEDIATE RISK TO LIFE AND PROPERTY IS DECREASING THE FLASH FLOOD WARNING WILL BE CANCELLED. HOWEVER WATER IS STILL LIKELY OVER A FEW ROADS OVER THE AREA AND THUS A FLOOD WARNING WILL REPLACE THE FLASH FLOOD WARNING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3790 9715 3793 9684 3824 9683 3820 9715 $$ LAWSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 4:09 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 9, 4:09 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 409 AM CDT THU JUN 9 2005 .DISCUSSION... A BUMPY RIDE COULD CONTINUE FOR KANSAS UNTIL THIS WEATHER PATTERN FINALLY BREAKS DOWN. MAJOR FLOODING IS OCCURRING IN SOME AREAS AND COULD BECOME AGGRAVATED FROM A SERIES OF SYSTEMS SLATED TO MOVE ACROSS THE STATE THROUGH EARLY NEXT WEEK. TDY-TONIGHT NAM MODEL WAS THE ONLY MODEL HANDLING THE ON-GOING CONVECTION EARLY THIS MORNING WITH ANY SUCCESS, THEREFORE WILL LEAN MORE TOWARDS THAT SOLUTION EARLY ON. THE VERY SLOW SOUTHWARD MOVING MCS HAS ALTERED THE JET FLOW ALOFT. THE PROFILER NETWORK SHOWS THIS NICELY, AS A STRONG 250MB DIVERGENT REGION HAS MATERIALIZED OVER SOUTHEAST KS DUE TO THE INTENSE LATENT HEAT RELEASE FROM THE THUNDERSTORM COMPLEX. WILL CARRY THE FLOOD WATCH THROUGH THE MORNING TIME FRAME AND EXPAND IT BIT MORE TO COVER CURRENT AREAS OF HEAVY RAIN. THE ACTIVITY SHOULD GRADUALLY DIMINISH DURING THE MORNING HRS THE SYNOPTIC FRONT WILL GRADUALLY SHIFT NORTH TODAY WITH A OUTFLOW BOUNDARY PUSHING SOUTH INTO OKLAHOMA FROM THE OVERNIGHT ACTIVITY. STORMS MIGHT HAVE A HARDER TIME REDEVELOPING OVER THE AREA TODAY SINCE THE ATMOSPHERE HAS BEEN WORKED OVER. MOST LIKELY AREA FOR STORM REDEVELOPMENT THIS AFTERNOON WOULD BE ALONG THE SYNOPTIC FRONT NORTH OF CENTRAL KS, HOWEVER ANY LINGERING BOUNDARY LEFT OVER THE AREA WITH AMPLE HEATING AND CONVERGENCE COULD SPARK OFF SOME ACTIVITY. IF STORMS CAN GO EXPECTED SHEAR PROFILES SHOW MULTI-CELL ORGANIZATION. MODELS SHOW MOISTURE TRANSPORT MAXIMIZING IN WESTERN CENTRAL KS LATE TONIGHT ALONG THE FRONTAL BOUNDARY. CENTRAL KS WILL HAVE THE BEST CHANCE TO BE AFFECTED BY THIS ACTIVITY. FRI-SAT WATER VAPOR IMAGERY SHOWS THE NEXT SYSTEM CURRENTLY DIVING SOUTH ACROSS CALIFORNIA. THIS SYSTEM WILL BE OUR NEXT WEATHER MAKER FOR FRIDAY INTO EARLY SATURDAY MORNING. SEVERE STORMS AND HEAVY RAINFALL WILL BE POSSIBLE ONCE AGAIN ON FRIDAY, THUS SETTING THE STAGE FOR ANOTHER ACTIVE DAY. TRAINING OF THUNDERSTORMS COULD OCCUR FRIDAY NIGHT AS MODELS SHOW A BACK BUILDING UPPER JET FOR FRIDAY NIGHT. A MESO LOW APPEARS TO DEVELOP AND MOVE NORTHEAST ALONG THE FRONTAL BOUNDARY. A FLOOD WATCH COULD VERY WELL BE HOISTED BY LATER SHIFTS. WILL MENTION HEAVY RAINFALL POTENTIAL FOR FRIDAY NIGHT THROUGH SATURDAY MORNING, AS ISENTROPIC LIFT IS MAXIMIZED DURING THIS TIME FRAME. COULD SEE A LULL IN THE ACTIVITY SOMETIME SATURDAY AFTERNOON INTO SATURDAY NIGHT, HOWEVER WITH THE FRONTAL BOUNDARY STILL IN THE AREA CANT RULE OUT RENEWED CONVECTION WITH DAYTIME HEATING. EXTENDED: SUN-WED THE ACTIVE WEATHER PATTERN SHOWS NO SIGN OF SLOWING DOWN UNTIL EARLY NEXT WEEK, WITH ADDITIONAL RAINFALL POSSIBLE THROUGH MONDAY ACROSS ALREADY SATURATED SOILS. SEVERE WEATHER COULD AFFECT MUCH OF THE REGION AGAIN ON SUNDAY AS ANOTHER STRONG SHORT WAVE EJECTS OUT INTO THE PLAINS. WE HAVE EXTENDED PRECIP CHANCES INTO MONDAY AS LATEST ECM MODEL TRENDS HAS BEEN TO SLOW THINGS DOWN AND CUT SYSTEM OFF OVER THE CENTRAL PLAINS. COULD EVEN SEE LATER SHIFTS EXTENDED RAIN CHANCES INTO TUESDAY IF ECM SOLUTION VERIFIES WITH ITS CUTOFF SOLUTION. STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 87 71 88 67 / 70 20 30 70 HUTCHINSON 87 69 87 66 / 70 30 40 70 NEWTON 87 70 88 67 / 70 30 30 70 ELDORADO 87 71 87 68 / 70 20 30 60 WINFIELD-KWLD 87 73 90 68 / 70 20 30 50 RUSSELL 92 66 85 63 / 30 50 50 70 GREAT BEND 92 67 86 64 / 40 50 50 70 SALINA 92 70 87 66 / 30 40 40 70 MCPHERSON 87 69 87 66 / 40 30 40 70 COFFEYVILLE 86 73 86 68 / 70 20 20 40 CHANUTE 86 71 85 69 / 70 20 20 40 IOLA 86 70 85 68 / 70 20 20 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH IN EFFECT FROM 6 AM UNTIL NOON CDT THURSDAY FOR THE FOLLOWING ZONES...ALLEN...BUTLER...CHASE...CHAUTAUQUA...COWLEY... ELK...GREENWOOD...HARPER...HARVEY...KINGMAN...LABETTE...MARION... MCPHERSON...MONTGOMERY...NEOSHO...RENO...RICE...SALINE... SEDGWICK...SUMNER...WILSON...AND WOODSON. && JAKUB
Hazardous weather outlook, Jun 8, 3:42 PM CDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT WED JUN 8 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 342 PM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER PORTIONS OF THE FLINT HILLS AND SOUTHEAST KANSAS, MAINLY EAST OF A MARION TO WICHITA TO WELLINGTON LINE. ANY STORM THAT DEVELOPS IN THIS AREA WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS. STORMS THAT ARE ABLE TO TRACK ALONG A SURFACE BOUNDARY WILL ALSO HAVE THE POTENTIAL TO PRODUCE A BRIEF TORNADO. SINCE SOIL MOISTURE IS HIGH AND GROUNDS NEARLY SATURATED FROM PREVIOUS RAINS, LOCATIONS THAT EXPERIENCE A STORM CAN ALSO LOOK FOR SOME LOCALIZED FLOODING. STORMS MAY LINGER OVER SOUTHEAST KANSAS TONIGHT, WITH ADDITIONAL THUNDERSTORMS POSSIBLY DEVELOPING NORTH OVER PORTIONS OF CENTRAL KANSAS. THOUGH THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH, THE THREAT FOR HEAVY RAINFALL WILL CONTINUE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ACTIVE WEATHER PATTERN LOOKS TO BE IN STORE FOR THE ENTIRE REGION THURSDAY THROUGH THE WEEKEND. RICH GULF MOISTURE WILL REMAIN OVER THE AREA, AS A NEARLY STATIONARY FRONT POSITIONS ITSELF ACROSS KANSAS DURING THIS PERIOD. DAILY THUNDERSTORM ACTIVITY WILL MAINLY OCCUR FROM THE LATE AFTERNOON INTO THE OVERNIGHT TIME FRAME. SEVERE WEATHER CHANCES WILL BE POSSIBLE JUST ABOUT EVERY DAY. HEAVY RAINFALL CAUSING FLOODING ISSUES ACROSS CENTRAL AND SOUTHEAST KANSAS COULD BECOME THE GREATER HAZARD, ESPECIALLY FRIDAY EVENING INTO EARLY SATURDAY MORNING. PLEASE STAY TUNED FOR ADDITIONAL UPDATES AND FUTURE OUTLOOKS ON THIS ACTIVE WEATHER SCENARIO. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS ANTICIPATED THIS EVENING ACROSS PORTIONS OF THE FLINT HILLS AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM KED/CJ/LAWSON
In the hours before
Local storm report, Jun 9, 3:19 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
319 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM FLASH FLOOD 3 S HUTCHINSON 38.02N 97.91W
06/09/2005 RENO KS EMERGENCY MNGR
K-17 AND RED ROCK ROAD WATER REPORTED OVER THE ROAD.
&&
BRWSpecial weather statement, Jun 9, 3:39 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 339 AM CDT THU JUN 9 2005 KSZ048>051-090930- ELLSWORTH-MCPHERSON-RICE-SALINE- 339 AM CDT THU JUN 9 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELLSWORTH...MCPHERSON...RICE AND SALINE COUNTIES... AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LITTLE RIVER...OR 19 MILES WEST OF MCPHERSON...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Jun 9, 4:32 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
432 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM HAIL MARQUETTE 38.55N 97.83W
06/09/2005 0.88 INCH MCPHERSON KS TRAINED SPOTTER
DIME TO NICKLE SIZE HAIL
&&
CDBSpecial weather statement, Jun 9, 4:35 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 435 AM CDT THU JUN 9 2005 KSZ049-051-091030- MCPHERSON-SALINE- 435 AM CDT THU JUN 9 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MCPHERSON AND SALINE COUNTIES... AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARQUETTE...OR 18 MILES NORTHWEST OF MCPHERSON...AND MOVING NORTHEAST AT 20 MPH. THE TOWNS OF SMOLAN...BROOKVILLE...ASSARIA...BRIDGEPORT...AND SALINA ARE IN THE PATH OF THIS STORM. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 40 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Jun 9, 5:00 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
500 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM NON-TSTM WND GST BENTLEY 37.89N 97.52W
06/08/2005 60 MPH SEDGWICK KS EMERGENCY MNGR
REPORTED AT 109TH STREET NORTH AND 151 STREET WEST.
0948 PM NON-TSTM WND GST BENTLEY 37.89N 97.52W
06/08/2005 60 MPH SEDGWICK KS EMERGENCY MNGR
REPORTED AT 109TH STREET NORTH AND 151 STREET WEST.
0948 PM TSTM WND GST BENTLEY 37.89N 97.52W
06/08/2005 60 MPH SEDGWICK KS EMERGENCY MNGR
REPORTED AT 109TH STREET NORTH AND 151TH STREET WEST.
0953 PM FLASH FLOOD PEABODY 38.17N 97.11W
06/08/2005 MARION KS EMERGENCY MNGR
WATER REPORTED OVER THE ROAD IN THE TOWN OF PEABODY.
0957 PM HAIL 3 S MOUNT HOPE 37.83N 97.66W
06/08/2005 1.50 INCH SEDGWICK KS LAW ENFORCEMENT
1002 PM HAIL 5 S MOUNT HOPE 37.80N 97.66W
06/08/2005 1.75 INCH SEDGWICK KS AMATEUR RADIO
GOLF BALL HAIL COVERING THE ROAD.
1002 PM HAIL 1 N NEWTON 37.58N 95.93W
06/08/2005 1.00 INCH WILSON KS PUBLIC
1012 PM HAIL 3 S MOUNT HOPE 37.83N 97.66W
06/08/2005 1.50 INCH SEDGWICK KS AMATEUR RADIO
1014 PM HAIL SEDGWICK 37.92N 97.43W
06/08/2005 1.00 INCH HARVEY KS AMATEUR RADIO
1014 PM FLASH FLOOD NEWTON 38.04N 97.34W
06/08/2005 HARVEY KS AMATEUR RADIO
STREET FLOODING REPORTED MOST LOCATIONS OF THE CITY OF
NEWTON.
1014 PM FLASH FLOOD 5 E NEWTON 38.04N 97.25W
06/08/2005 HARVEY KS AMATEUR RADIO
FLOODING REPORTED ALONG 1ST STREET.
1021 PM HAIL 7 SE NEWTON 37.97N 97.25W
06/08/2005 1.00 INCH HARVEY KS AMATEUR RADIO
1023 PM HAIL WICHITA 37.69N 97.34W
06/08/2005 1.75 INCH SEDGWICK KS BROADCAST MEDIA
KFDI RADIO REPORTED GOLF BALL HAIL AT K-96 AND 215 STREET
WEST.
1029 PM FLASH FLOOD 2 E ELBING 38.05N 97.09W
06/08/2005 BUTLER KS AMATEUR RADIO
WATER OVER THE ROADS AT 150TH. TREE TRUNKS OVER BRIDGE.
1040 PM FLASH FLOOD 1 S PEABODY 38.15N 97.11W
06/08/2005 MARION KS LAW ENFORCEMENT
WATER OVER THE ROAD.
1043 PM HAIL 3 N WICHITA 37.73N 97.34W
06/08/2005 1.00 INCH SEDGWICK KS BROADCAST MEDIA
K-96 AND 215TH STREET. REPORTED FROM KFDI.
1043 PM HAIL 4 NW WICHITA 37.73N 97.39W
06/08/2005 1.50 INCH SEDGWICK KS BROADCAST MEDIA
REPORTED BY KFDI RADIO
1052 PM HAIL BENTLEY 37.89N 97.52W
06/08/2005 0.75 INCH SEDGWICK KS TRAINED SPOTTER
1059 PM HAIL COLWICH 37.78N 97.54W
06/08/2005 1.00 INCH SEDGWICK KS AMATEUR RADIO
1104 PM FLASH FLOOD 2 E MOUNT HOPE 37.87N 97.63W
06/08/2005 SEDGWICK KS EMERGENCY MNGR
WATER REPORTED OVER THE ROAD AT 247ST WEST AND 101ST
NORTH.
1111 PM HAIL 4 SW HAVEN 37.85N 97.83W
06/08/2005 1.00 INCH RENO KS TRAINED SPOTTER
ALSO VERY RAIN.
1118 PM HAIL 4 E PRETTY PRAIRIE 37.78N 97.95W
06/08/2005 0.88 INCH RENO KS EMERGENCY MNGR
1127 PM FLASH FLOOD 2 NE ELBING 38.07N 97.10W
06/08/2005 BUTLER KS EMERGENCY MNGR
FLOODING REPORTED AT 150TH STREET ALONG HENRY CREEK. ROAD
IS CLOSED AT THAT POINT. MAJOR AMOUNT OF WATER BEING
REPORTED FLOWING OVER BRIDGE.
1132 PM HAIL 3 SW HAVEN 37.87N 97.82W
06/08/2005 1.00 INCH RENO KS TRAINED SPOTTER
HAIL MAY BE LARGER BUT NOT SURE.
1136 PM HAIL 6 E SEDGWICK 37.92N 97.32W
06/08/2005 1.50 INCH HARVEY KS AMATEUR RADIO
ON THE COUNTY LINE.
1138 PM HAIL PRETTY PRAIRIE 37.78N 98.02W
06/08/2005 0.88 INCH RENO KS PUBLIC
1138 PM TSTM WND GST 2 W MOUNT HOPE 37.87N 97.70W
06/08/2005 60 MPH SEDGWICK KS AMATEUR RADIO
ALSO DIME SIZE HAIL COVERING THE ROAD
1142 PM FLASH FLOOD BENTLEY 37.89N 97.52W
06/08/2005 SEDGWICK KS LAW ENFORCEMENT
WATER OVER THE ROADS.
1148 PM FLASH FLOOD COTTONWOOD FALLS 38.37N 96.54W
06/08/2005 CHASE KS LAW ENFORCEMENT
HWY 177 NEAR COTTONWOOD FALLS ROAD CLOSED.
1148 PM HAIL 7 SE HUTCHINSON 37.99N 97.83W
06/08/2005 1.00 INCH RENO KS TRAINED SPOTTER
1206 AM HAIL PRETTY PRAIRIE 37.78N 98.02W
06/09/2005 1.00 INCH RENO KS EMERGENCY MNGR
1208 AM FLASH FLOOD NEWTON 38.04N 97.34W
06/09/2005 HARVEY KS LAW ENFORCEMENT
SIGNIFICANT FLOODING REPORTED IN ALL LOCATIONS OF THE
CITY OF NEWTON. MOST ROADS ARE CLOSED IN AND OUT OF THE
CITY. LAW ENFORCEMENT STARTING SOME EVACUATIONS.
1209 AM FLASH FLOOD MOUNT HOPE 37.87N 97.66W
06/09/2005 SEDGWICK KS LAW ENFORCEMENT
WATER REPORTED OVER THE ROAD AT 295TH STREET WEST AND
85TH STREET NORTH TO 101ST NORTH.
1210 AM HAIL PARK CITY 37.80N 97.32W
06/09/2005 0.75 INCH SEDGWICK KS TRAINED SPOTTER
1214 AM FLASH FLOOD SEDGWICK 37.92N 97.43W
06/09/2005 HARVEY KS LAW ENFORCEMENT
SANDBAGGING COUNTY MAINTAINCE BUILDING.
1241 AM FLASH FLOOD 4 S HAVEN 37.84N 97.78W
06/09/2005 RENO KS LAW ENFORCEMENT
WATER REPORTED OVER THE ROAD.
1249 AM FLASH FLOOD EL DORADO 37.82N 96.86W
06/09/2005 BUTLER KS EMERGENCY MNGR
SEVERAL ROADS HAVE BEEN CLOSED DUE TO WATER OVER THE
ROAD.
0135 AM FLASH FLOOD 1 S SEDGWICK 37.90N 97.43W
06/09/2005 SEDGWICK KS AMATEUR RADIO
A FOOT OF WATER WAS REPORTED FLOWING OVER RIDGE ROAD JUST
SOUTH OF SEDGWICK.
0136 AM HAIL ARLINGTON 37.90N 98.18W
06/09/2005 0.88 INCH RENO KS EMERGENCY MNGR
0159 AM FLASH FLOOD 6 S NEWTON 37.96N 97.34W
06/09/2005 HARVEY KS EMERGENCY MNGR
ON INTERSTATE 1-35 JUST NORTH OF THE REST AREA A CAR WAS
WASHED OFF THE ROAD AT JESTER CREEK. EMERGANCY UNITS ARE
AT THE LOCATION NOW.
0210 AM FLASH FLOOD 6 SE NEWTON 37.98N 97.26W
06/09/2005 HARVEY KS EMERGENCY MNGR
ON K-196 A FAMILY WAS REPORTED BEING RESCUED FROM THERE
ROOF.
0210 AM FLASH FLOOD SEDGWICK 37.92N 97.43W
06/09/2005 HARVEY KS EMERGENCY MNGR
THE CITY HAS NO PASSABLE ROADS IN OR OUT OF THE CITY.
0219 AM FLASH FLOOD 6 S NEWTON 37.96N 97.34W
06/09/2005 HARVEY KS EMERGENCY MNGR
INTERSTATE 1-35 IS CLOSED AT EXIT 25. DUE TO FLOODING AND
A WATER RESCUE IN PROGRESS.
0234 AM TSTM WND GST 5 WNW NEWTON 38.08N 97.43W
06/09/2005 50 MPH HARVEY KS TRAINED SPOTTER
0241 AM FLASH FLOOD 4 N WHITEWATER 38.02N 97.15W
06/09/2005 BUTLER KS EMERGENCY MNGR
WATER RESCUE TEAM IS ASSESTING 2 RESIDENTS FROM THERE
HOMES WHICH ARE IN A FLOOD AREA. NW 110TH AND MEADOWLARK
ROAD.
0317 AM FLASH FLOOD HUTCHINSON 38.07N 97.91W
06/09/2005 RENO KS EMERGENCY MNGR
18TH AND ADAMS STREET UNDER 8 INCHES OF WATER.
0317 AM FLASH FLOOD 3 S HUTCHINSON 38.02N 97.91W
06/09/2005 RENO KS EMERGENCY MNGR
K-17 AND RED ROCK ROAD WATER REPORTED OVER THE ROAD.
0429 AM HAIL MARQUETTE 38.55N 97.83W
06/09/2005 0.88 INCH MCPHERSON KS TRAINED SPOTTER
DIME TO NICKLE SIZE HAIL
&&
CDBSpecial weather statement, Jun 9, 5:14 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 514 AM CDT THU JUN 9 2005 KSZ049-051-052-091115- MARION-MCPHERSON-SALINE- 514 AM CDT THU JUN 9 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MARION...MCPHERSON AND SALINE COUNTIES... AT 513 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF LINDSBORG...OR 16 MILES NORTH OF MCPHERSON...AND MOVING NORTHEAST AT 10 MPH. THE TOWNS OF ROXBURY...BRIDGEPORT...ASSARIA AND GYPSUM ARE IN THE PATH OF THIS STORM. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 45 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:22 PM CDT | Tornado Warning | ICT | Butler | 38 min |
| Jun 8, 7:30 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 60 min |
| Jun 8, 7:37 PM CDT | Flash Flood Warning | ICT | Butler, Marion | 4 hr |
| Jun 8, 7:50 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 55 min |
| Jun 8, 8:12 PM CDT | Tornado Warning | ICT | Harvey | 48 min |
| Jun 8, 8:25 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 65 min |
| Jun 8, 8:39 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 66 min |
| Jun 8, 8:48 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 57 min |
| Jun 8, 9:00 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 60 min |
| Jun 8, 9:09 PM CDT | Flash Flood Warning | ICT | Harvey | 4 hr |
| Jun 8, 9:42 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 63 min |
| Jun 8, 9:56 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 64 min |
| Jun 8, 10:22 PM CDT | Flash Flood Warning | ICT | Reno, Sedgwick | 6 hr |
| Jun 8, 10:40 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Reno, Sedgwick | 65 min |
| Jun 8, 11:28 PM CDT | Flash Flood Warning | ICT | Butler, Marion | 6 hr |
| Jun 8, 11:40 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 65 min |
| Jun 8, 11:54 PM CDT | Flash Flood Warning | ICT | Chase | 6 hr |
| Jun 9, 12:16 AM CDT | Flash Flood Warning | ICT | Reno | 6 hr |
| Jun 9, 12:28 AM CDT | Flash Flood Warning | ICT | Harvey, Reno, Sedgwick | 6 hr |
| Jun 9, 12:43 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 59 min |
| Jun 9, 6:30 AM CDT | Flash Flood Warning | ICT | Harvey, Sedgwick | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.